Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 233, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 9, 2014, 4:08 PM MDT for Lincoln County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 4:08 PM MDT (22:08 UTC)
- Expired
- Aug 9, 2014, 5:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 107 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
553
WUUS55 KBOU 092208
SVRBOU
COC073-092300-
/O.NEW.KBOU.SV.W.0233.140809T2208Z-140809T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
408 PM MDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 500 PM MDT
* AT 407 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF GENOA TO 5 MILES SOUTHEAST OF
LIMON TO 10 MILES NORTH OF PUNKIN CENTER...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LIMON...HUGO...ARRIBA AND GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS MAY OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3950 10328 3918 10326 3897 10334 3896 10372
3919 10368 3945 10371
TIME...MOT...LOC 2207Z 275DEG 20KT 3943 10364 3920 10362 3901 10369
HAIL...<.75IN
WIND...60MPH
$$
BAKER2 follow-up statements
997
WWUS55 KBOU 092246
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
446 PM MDT SAT AUG 9 2014
COC073-092300-
/O.CON.KBOU.SV.W.0233.000000T0000Z-140809T2300Z/
LINCOLN CO-
446 PM MDT SAT AUG 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHEASTERN LINCOLN COUNTY...
AT 441 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF ARRIBA TO 6 MILES NORTHEAST OF
HUGO TO 10 MILES NORTHWEST OF BOYERO...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. AT 341 PM MDT...A WIND GUST TO 62 MPH WAS
REPORTED BY AN AUTOMATED WIND GAUGE IN CEDAR POINT IN EASTERN
ELBERT COUNY. THIS SAME GUAGE ALSO RECORDED A THUNDERSTORM WIND
GUST OF 59 MPH AT 351 PM MDT.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HUGO...ARRIBA AND GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3950 10328 3918 10326 3897 10334 3897 10358
3921 10352 3944 10354
TIME...MOT...LOC 2241Z 278DEG 10KT 3941 10335 3918 10336 3900 10345
HAIL...<.75IN
WIND...60MPH
$$
BAKER593
WWUS55 KBOU 092252
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
452 PM MDT SAT AUG 9 2014
COC073-092301-
/O.EXP.KBOU.SV.W.0233.000000T0000Z-140809T2300Z/
LINCOLN CO-
452 PM MDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 500 PM MDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING
WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 3950 10328 3918 10326 3897 10334 3897 10358
3921 10352 3944 10354
TIME...MOT...LOC 2249Z 275DEG 20KT 3941 10335 3918 10336 3900 10345
$$
BAKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:10 PM MDT, 58 minutes earlier.
Area forecast discussion, Aug 9, 3:10 PM MDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 310 PM MDT SAT AUG 9 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 310 PM MDT SAT AUG 9 2014 A WEAK SHORT WAVE EMBEDDED IN THE WESTERLY FLOW ALOFT HAS BEEN PRODUCING SCATTERED THUNDERSTORMS OVER THE MOUNTAINS AND OUT ONTO THE PLAINS. SOME OF THE STORMS ON THE PLAINS HAVE BEEN PRODUCING SMALL HAIL AND PERIODS OF HEAVY RAIN. EXPECT BOUNDARY INTERACTIONS AND THE TAIL END OF THE UPPER SHORT WAVE TO CONTINUE GENERATING CONVECTION THROUGH THE EARLY EVENING HOURS. FOR LATER THIS EVENING...THE SURFACE COLD FRONT IN WYOMING HAS APPARENTLY PASSED THROUGH CASPER WHILE OUTFLOW NORTHERLIES FROM EARLY AFTERNOON SHOWERS WILL BE MOVING THROUGH CHEYENNE SHORTLY. THE MAIN COLD FRONT SHOULD MOVE INTO NORTHEAST COLORADO SOMETIME BETWEEN 5 PM AND 8 PM AND MOVE THROUGH DENVER WELL BEFORE MIDNIGHT. THUNDERSTORMS ON THE EASTERN PLAINS MAY LAST THROUGH MIDNIGHT AFTER GETTING A BOOST FROM THE COLD FRONT. DURING THE EARLY MORNING HOURS...WILL PROBABLY SEE AREAS OF LOW CLOUDS DEVELOP...ALTHOUGH MODEL CROSS SECTIONS DO NOT SHOW AN ABUNDANCE OF SURFACE MOISTURE. DO NOT EXPECT A LOT OF STRATUS. BEHIND THE COLD FRONT...TOMORROWS TEMPERATURES WILL BE COOLER ACROSS THE PLAINS...KEEPING THE AIRMASS TOO STABLE TO PRODUCE VERY MUCH THUNDERSTORM ACTIVITY. MOUNTAIN AREAS WILL STILL SEE SCATTERED SHOWERS AND THUNDERSTORMS DUE TO THE DAYTIME HEATING OF THE ELEVATED TERRAIN. OUTFLOW FROM THE FOOTHILLS CENVECTION MAY KICK OFF A COUPLE STORMS THAT MAKE IT OVER THE URBAN CORRIDOR...SO WILL KEEP A MENTION OF LOW POPS OVER THOSE AREAS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 310 PM MDT SAT AUG 9 2014 SHOWERS AND STORMS MAINLY OVER THE SOUTHERN FOOTHILLS...HIGHER TERRAIN AND PALMER DIVIDE SUNDAY NIGHT WILL MOVE SLOWLY SOUTHEAST WITH SOME ACTIVITY POSSIBLY LASTING PAST MIDNIGHT BY THE PALMER DIVIDE AND INTO SOUTHERN COLORADO. TEMPERATURES IN THE POST FRONTAL AIRMASS WILL BE RELATIVELY COOL SUNDAY NIGHT WITH READINGS IN THE MID TO LOW 50S OVER THE PLAINS WITH SOME READINGS DOWN INTO THE 30S IN THE MOUNTAINS WHERE SKIES CLEAR. NORTHWEST FLOW ALOFT WILL CONTINUE MONDAY AS THE UPPER RIDGE MOVES INTO NORTHWESTERN COLORADO. UPSLOPE SURFACE FLOW WILL ALSO CONTINUE AS A SURFACE HIGH SLIDES SOUTH INTO NEBRASKA. THIS WILL AGAIN LIMIT MOST STORM ACTIVITY ALONG THE HIGHER TERRAIN...ESPECIALLY SOUTH OF I70 AND THE PALMER DIVIDE. THERE WILL BE A SLIGHT CHANCE ELSEWHERE HOWEVER MODEL SOUNDINGS LOOK MORE STABLE...ESPECIALLY OVER THE NORTHEAST PLAINS. THE UPPER RIDGE WILL MOVE OVERHEAD TUESDAY THEN BE PUSHED SOUTHEAST AS A PACIFIC TROUGH PUSHES THROUGH THE NORTHWESTERN STATES AND INTO THE NORTHERN GREAT BASIN. FLOW ALOFT WILL TURN SOUTHWESTERLY AND HELP DRAW UP SUBTROPICAL MONSOON MOISTURE. LOOK FOR AN INCREASE IN THUNDERSTORMS MAINLY OVER WESTERN COLORADO AND THE MOUNTAINS TUESDAY...THEN SPREADING EAST WEDNESDAY AND THURSDAY. MODELS DIVERGE THURSDAY NIGHT INTO FRIDAY WITH ANOTHER PACIFIC TROUGH...BUT OVERALL PICTURE WITH THE GFS AND ECMWF IS FOR THE RIDGE TO REMAIN SURPRESSED TO THE SOUTH WITH TROUGHING TO THE NORTH...LEAVING US IN A SLIGHTLY COOLER AND WETTER PATTERN. THE CANADIAN FOR NOW IS THE OUTLIER WITH RIDGING OVER THE AREA. && .AVIATION...(FOR THE TAFS THROUGH 00Z SUNDAY LATE AFTERNOON) ISSUED AT 310 PM MDT SAT AUG 9 2014 SCATTERED THUNDERSTORMS WILL CONTINUE MOVING OVER THE DENVER METRO AREA FOR THE NEXT FEW HOURS...AND ONE OR TWO OF THEM MOVE ACROSS THE AIRPORT. MICROBURST WINDS WILL BE THE PRIMARY THREAT...BUT SMALL HAIL MAY ALSO OCCUR. APPROACH AND DEPARTURE GATES WILL ALSO BE IMPACTED AT TIMES THROUGH EARLY EVENING. AFTER THE EVENING THUNDERSTORMS MOVE OUT...AN APPROACHING COLD FRONT SHOULD SWITCH THE WINDS TO NORTHERLY SOMETIME BETWEEN 8 PM AND MIDNIGHT. MODEL CROSS SECTIONS DO NOT SHOW VERY MUCH LOW LEVEL MOISTURE BEHIND THE COLD FRONT...SO LOW STRATUS IS NOT EXPECTED. WILL PROBABLY SEE SOME CLOUD LAYERS WITH BASES AROUND 3500-5000 FT AGL FOR A FEW HOURS. FOR LATER TOMORROW...THE COOLER LOW LEVEL TEMPERATURES SHOULD LEAD TO A MORE STABLE AIRMASS THAT IS NOT EXPECTED TO PRODUCE ANY THUNDERSTORMS ON THE PLAINS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DANKERS LONG TERM...KRIEDERMAN AVIATION...DANKERS
Hazardous weather outlook, Aug 9, 11:16 AM MDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1116 AM MDT SAT AUG 9 2014 COZ030>051-101730- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN TODAY. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. A FEW STRONGER STORMS OVER THE EASTERN PLAINS MAY ALSO PRODUCE LOCALIZED SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FRONTAL PUSH OVERNIGHT AND INTO SUNDAY MORNING MAY KEEP STORM CHANCES MAINLY OVER THE HIGH TERRAIN SUNDAY AND MONDAY...WITH ONLY A SLIGHT CHANCE OF STORMS OVER THE PLAINS. MAY START TO SEE AN INCREASE IN STORMS TUESDAY AS SUBTROPICAL MOISTURE PUSHES UP FROM THE SOUTHWEST...THEN AN INCREASE AREA WIDE THURSDAYS THROUGH FRIDAY AS THE MOISTURE REMAINS OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Aug 9, 1:24 PM MDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
124 PM MDT SAT AUG 9 2014
COZ036-041-092000-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
124 PM MDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DOUGLAS COUNTY UNTIL 200
PM MDT...
AT 121 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTH OF PERRY PARK...OR 27 MILES SOUTH OF DENVER...MOVING EAST
AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CASTLE ROCK...SOUTHERN PARKER...LARKSPUR...FRANKTOWN...THE PINERY AND
PERRY PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO
MINOR STREET FLOODING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3919 10496 3940 10502 3942 10497 3943 10494
3952 10468 3917 10468
TIME...MOT...LOC 1921Z 276DEG 11KT 3933 10496
BAKERSpecial weather statement, Aug 9, 1:57 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 157 PM MDT SAT AUG 9 2014 COZ035-038-042-043-092045- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO- 157 PM MDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD AND SOUTHEASTERN LARIMER COUNTIES UNTIL 245 PM MDT... AT 155 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EATON...OR 7 MILES NORTH OF GREELEY...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT COLLINS...GREELEY...LOVELAND...WINDSOR...EVANS...JOHNSTOWN... MILLIKEN...BERTHOUD...EATON...SEVERANCE...LA SALLE...AULT...PIERCE... TIMNATH...BRIGGSDALE...LUCERNE...MASONVILLE AND GALETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. VERY RAINFALL MAY ALSO OCCUR WITH THIS STORM...AND MAY LEAD TO MINOR STREET AND GULLY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4027 10543 4061 10511 4065 10429 4031 10472 TIME...MOT...LOC 1955Z 334DEG 10KT 4053 10474 BAKER
Special weather statement, Aug 9, 2:13 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 213 PM MDT SAT AUG 9 2014 COZ038-042-043-092100- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- CENTRAL AND SOUTH WELD COUNTY CO-NORTHEAST WELD COUNTY CO- 213 PM MDT SAT AUG 9 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WELD COUNTY UNTIL 300 PM MDT... AT 212 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER EATON...OR 8 MILES NORTH OF GREELEY...MOVING SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREELEY...WINDSOR...EVANS...MILLIKEN...EATON...SEVERANCE...AULT... GALETON...LUCERNE...GILL AND BARNESVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO MINOR STREET AND GULLY FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4057 10494 4066 10447 4044 10437 4035 10494 TIME...MOT...LOC 2012Z 305DEG 4KT 4054 10468 BAKER
Special weather statement, Aug 9, 2:17 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
217 PM MDT SAT AUG 9 2014
COZ041-092100-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
217 PM MDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELBERT COUNTY UNTIL
300 PM MDT...
AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ELBERT...OR 32 MILES NORTHEAST OF COLORADO SPRINGS...MOVING EAST AT
15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
ELBERT...ELIZABETH...KIOWA AND PONDEROSA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR SUDDEN GUSTY WINDS. SECURE LOOSE OBJECTS AND MOVE TO A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FIELD...GULLY AND ROAD FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3913 10466 3940 10462 3942 10434 3937 10434
3937 10430 3934 10430 3934 10433 3932 10434
3929 10430 3931 10427 3935 10428 3937 10425
3942 10424 3913 10426
TIME...MOT...LOC 2016Z 274DEG 15KT 3923 10451
BAKERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:16 PM MDT | Special Weather Statement | BOU | Logan | 29 min |
| Aug 8, 6:29 PM MDT | Flash Flood Warning | BOU | Logan | 2 hr |
| Aug 8, 7:00 PM MDT | Special Weather Statement | BOU | Phillips | 30 min |
| Aug 8, 7:26 PM MDT | Special Weather Statement | BOU | Phillips | 34 min |
| Aug 9, 1:24 PM MDT | Special Weather Statement | BOU | Douglas | 36 min |
| Aug 9, 1:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| Aug 9, 2:13 PM MDT | Special Weather Statement | BOU | Weld | 47 min |
| Aug 9, 2:17 PM MDT | Special Weather Statement | BOU | Elbert | 43 min |
| Aug 9, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 24 min |
| Aug 9, 2:32 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Aug 9, 4:22 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 38 min |
| Aug 9, 4:26 PM MDT | Special Weather Statement | BOU | Adams, Morgan | 34 min |
| Aug 9, 5:23 PM MDT | Special Weather Statement | BOU | Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.